Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 7, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jul 28, 2019, 4:29 PM EDT for Schoolcraft County, Michigan. It took effect at Jul 29, 2019, 8:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2019, 4:29 PM EDT (20:29 UTC)
- In effect from
- Jul 29, 2019, 8:00 AM EDT
- Expired
- Jul 29, 2019, 4:25 PM EDT
- In force
- 8 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -394 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
142 WHUS43 KMQT 282029 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 429 PM EDT Sun Jul 28 2019 MIZ014-300000- /O.NEW.KMQT.BH.S.0007.190729T1200Z-190730T0000Z/ Southern Schoolcraft- 429 PM EDT Sun Jul 28 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... The National Weather Service in Marquette has issued a Beach Hazards Statement for dangerous swimming conditions...which is in effect from Monday morning through Monday evening. * High wave action and dangerous swimming conditions are expected along the shorelines of Upper Michigan. * Strong rip currents: Expected. * Strong outlet currents: Expected. Locations/Impacts For Southern Schoolcraft County: Current related fatalities and rescues in the past have occurred during wave conditions similar to what is forecast on Monday near Lakeview Park and near Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous pounding waves and life-threatening currents are expected at the beaches. People visiting the beaches on Monday should stay out of the water. Pay attention to beach flags and signs posted at beach access points and lifeguard stations. Dangerous currents can sweep you out away from shore. They occur most often at breaks or low spots in sandbars...near shoreline structures...and near river mouths or other water outlets. && $$ JSS
1 follow-up statement
306 WHUS43 KMQT 292025 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 425 PM EDT Mon Jul 29 2019 MIZ014-292130- /O.CAN.KMQT.BH.S.0007.000000T0000Z-190730T0000Z/ Southern Schoolcraft- 425 PM EDT Mon Jul 29 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Marquette has cancelled the Beach Hazards Statement. Winds and waves have diminished along the Lake Michigan shore of southern Schoolcraft County this afternoon. $$ JSS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 28, 4:02 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 28, 4:02 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Marquette MI 402 PM EDT Sun Jul 28 2019 .SHORT TERM...(This evening through Monday) Issued at 246 PM EDT SUN JUL 28 2019 Upper air pattern consists of a 500 mb trough in the northern plains this morning with a broad 500 mb ridge across the southern half of the U.S. The trough affects the upper Great Lakes tonight and Monday. 850-500 mb q-vector convergence and deeper moisture move into the area tonight and both move out on Mon. Overall, had to move the timing of pcpn up for this afternoon into this evening across the west as convection in west central Wisconsin is moving rapidly northeast and is quicker than what models are showing. This was the only major change to the going forecast made. QPF amounts look to be anywhere from 0.20 inches to 0.75 inches with the heaviest across the west half of the U.P. With the stronger wind late tonight into Mon morning off of Lake Michigan and the bay of Green Bay, this will lead to a high swim risk for southern Schoolcraft County. .LONG TERM...(Monday night through Sunday) Issued at 402 PM EDT SUN JUL 28 2019 High pressure will dominate the majority of this forecast period. Early on in the week, an exiting low pressure system and approaching high pressure system will create breezy conditions across Upper Michigan through Tuesday. Clear skies and calming winds will allow radiational cooling mid way through the week for cool nights. Thanks to a weak frontal passage, dew point levels will remain lower and more comfortable through Friday. As the high pressure begins to move east of the region near the end of the week, southern return flow will bring back warmer temperatures and dew points will climb back into the upper 50s to near 60. There remains some chances for precipitation near the end of the week, but confidence remains low for now. Precipitation will continue east on Monday night, as high pressure moves into the region. Some clouds will remain downwind of Lake Superior into Tuesday, otherwise a broad area of subsidence should help skies clear behind the exiting low pressure system. By Tuesday morning, NW winds will remain gusty at times as influence from a deepening low will remain across parts of Upper Michigan, mainly east along the Seney Stretch. A few models have hinted at lingering wrap-around showers, downwind of Lake Superior through Tuesday morning, but have kept PoPs mainly out of the forecast and will allow short-term forecast to try to narrow in on those chances. By Wednesday, high pressure will be directly over Upper Michigan, leaving beautifully clear skies, calm winds, and comfortable dew points through Thursday. By Thursday afternoon, some southern return flow will begin to affect the UP, bringing in the potential for a little bit higher dew points and high temperatures into Friday. Previous forecast discussions have hinted at the next precipitation chances coming sometime next weekend. Last night's 00Z ECMWF run had brought a rather larger precipitation mass just south of Upper Michigan Friday night into Sunday morning, while today's 12Z GEM and GFS remained predominately dry. The 12Z ECMWF run today now is more in line with the GFS and GEM, leaving some doubt for PoPs through the week. High pressure looks to shield us from precip into next weekend. By the end of next weekend, models hint at a passing shortwave to the north dropping a trough across Upper Michigan bringing some chance PoPs for the UP late Saturday into Sunday. However, the main three medium range models differ on timing and placement of this shortwave so confidence remains low for PoPs into next weekend and will bear watching moving forward this week. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1241 PM EDT SUN JUL 28 2019 VFR conditions will last into this evening at all sites. An approaching deepening low pressure system will usher in a reduction in categories for both vsbys and ceilings as showers and thunderstorms move through the terminal areas. Behind the precip, look for lingering stratus to take over with winds picking up by daybreak Monday. There will be some LLWS late this evening at IWD with a strong low level jet off the sfc. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 246 PM EDT SUN JUL 28 2019 Less than 15 knot winds will give way to breezy conditions tonight as a deepening low crosses the Upper Great Lakes. Gusts up to 25 knots will occur across Lake Superior on Monday slackening slightly to less than 20 knots Mon night into Tuesday. Winds will be less than 15 knot winds prevailing through the remainder of this forecast period. The wind does briefly get up to 30 knots on Lake Michigan and the bay of Green Bay late tonight into Monday morning. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...07 LONG TERM...JAW AVIATION...07 MARINE...07
Hazardous weather outlook, Jul 28, 3:22 PM EDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 322 PM EDT Sun Jul 28 2019 MIZ001>007-009>014-084-085-291930- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 322 PM EDT Sun Jul 28 2019 /222 PM CDT Sun Jul 28 2019/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Thunderstorms are possible tonight. Locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated thunderstorms are possible Monday...mainly central and east. A high swim risk is expected Monday along the Lake Michigan beaches of Schoolcraft County. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-291930- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 322 PM EDT Sun Jul 28 2019 /222 PM CDT Sun Jul 28 2019/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight Thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms remain possible over the far eastern lake Monday morning. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-291930- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 322 PM EDT Sun Jul 28 2019 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Thunderstorms are possible late tonight over northern Lake Michigan. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms remain possible Monday morning. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JAW
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:06 PM EDT | Small Craft Advisory | MQT | 31 hr |
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.